Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Wilmington, OH

July 13, 2016Darke County, Mercer County, Ohio

NWS Wilmington, OH issued this special weather statement at Jul 13, 2016, 6:21 PM EDT for Darke County, Mercer County, Ohio. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 6:21 PM EDT (22:21 UTC)
Expired
Jul 13, 2016, 7:00 PM EDT
In force
39 min
Issued by
NWS Wilmington, OH

Counties Darke County, OH, Mercer County, OH

The radar

The Northern Indiana radar (KIWX), 134 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 6:42 PM EDTTSTM WND DMG3 Ssw Celina, OHTREE DOWN IN ROADWAY NEAR THE INTERSECTION OF COLDWATER CREEK ROAD AND ST. ANTHONY ROAD. TIME ESTIMATED FROM RADAR.
Jul 13, 6:45 PM EDTTSTM WND DMG3 Ssw Celina, OHTREE DOWN NEAR INTERSECTION OF ST. ANTHOYNY RD AND COLDWATER CREEK RD. TIME ESTIMATED BY RADAR.
Jul 13, 6:53 PM EDTTSTM WND DMGMinster, OHONE TREE DOWN IN MINSTER. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1008 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1008 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

362 
WWUS81 KILN 132221
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
621 PM EDT WED JUL 13 2016
 
OHZ034-035-042-043-132300-
AUGLAIZE OH-MERCER OH-DARKE OH-SHELBY OH-
621 PM EDT WED JUL 13 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN AUGLAIZE...
MERCER...NORTHERN DARKE AND NORTHWESTERN SHELBY COUNTIES UNTIL 700 PM
EDT...

AT 620 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR BERNE TO NEAR FORT RECOVERY TO 8 MILES NORTHWEST
OF NEW MADISON...MOVING NORTHEAST AT 55 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...CELINA...ST. MARYS...COLDWATER...NEW BREMEN...MINSTER...
VERSAILLES...ST. HENRY...UNION CITY...FORT LORAMIE...FORT RECOVERY...
ANSONIA...ROCKFORD...NEW KNOXVILLE...MOULTON...WABASH...MENDON...
OSGOOD...CHICKASAW AND BURKETTSVILLE.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4073 8446 4068 8445 4069 8429 4039 8426
      3999 8481 4073 8480
TIME...MOT...LOC 2220Z 209DEG 47KT 4065 8488 4035 8480 4006 8481 

$$

NOVAK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 13, 4:07 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 13, 4:07 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
407 PM EDT WED JUL 13 2016

.SYNOPSIS...
A series of upper level disturbances will traverse the region
through Thursday helping to keep the chance of showers and
thunderstorms in the forecast. A cold front will then cross the
area Friday with surface high pressure building into the region
Saturday morning.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
This afternoon showers and thunderstorms over Indiana/ Illinois
will slowly spread into the area from the west as an upper level
disturbance acts as upper level lift. Forecast soundings from the
NAM and GFS both show some instability (greater elevated
instability on the NAM) while PWATs remain near 2.00". The first
wave looks to arrive later this afternoon into early evening. A
secondary shortwave will move into the area early Thursday morning
which is currently responsible for the ongoing MCS out in
Missouri. SPC currently has us in a slight risk until 8 am
Thursday morning. Currently DCAPE values are around 1000 which
would support wind gusts as the primary threat.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
During the day Thursday the shortwave from the morning will be
exiting the area leaving weak subsidence in its wake. With this
being said timing individual disturbances in the flow remains
difficult. Thursday afternoon instability will linger across the
area with both the NAM and GFS indicating values above 1000 J/kg
so can't completely remove the chance of rain.

Friday a strong shortwave will dive southeast bringing a surface
cold front with it. Global models in general show the higher
instability Friday afternoon across the southeast. Have trended
PoPs this direction.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/... High pressure and dry
conditions will be in place for Saturday. Saturday is expected to
be the coolest day of the long term with northerly flow. Although
dry conditions will continue for Sunday, southerly flow will
return for Sunday with warmer temperatures.

With northwest flow pattern aloft multiple disturbances are expected
to work into the region next week.  The best chances for this
currently are expected to be Monday into Monday night and then again
on Tuesday.  High temperatures Monday through Wednesday are expected
to be in the 80s to around 90 and low temperatures in the 60s to
around 70.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
IFR/MVFR stratus from this morning has given way to VFR Cu with
peak diurnal heating. Southwesterly winds of around 10kts are
expected through the afternoon.

After 21z, several weak midlevel disturbances will begin to move
through the OH Valley through the TAF period. This will allow for
isolated/scattered -TSRA development across the region, but
high res models continue to differ on both spatial and temporal
coverage of this potential activity. Currently, it appears most
likely that isolated -TSRA will develop across IN this afternoon
and move into OH early this evening. A more potent midlevel
disturbance and associated TSRA activity currently across MO will
move E across OH Valley after 00z. Expect activity will be
decreasing in coverage and intensity as it approaches western
terminals, but current data suggests activity may be maintained
somewhat for northern terminals between 01-07z. Differences in
model solutions and specific mesoscale features has resulted in
low confidence in evolution of this potential SHRA and TS
activity, so handled this with a TEMPO for northern sites for now.

After 08z or so, expect that SHRA activity should be fairly
isolated in nature. For Thursday morning, expect that winds will
slowly veer to a more westerly direction as main shortwave moves
east through area. For Thursday afternoon, it appears best chance
for SHRA/TS development will be for central/SE parts of area, so
kept KDAY dry through the remainder of the period.

OUTLOOK...Thunderstorms possible at times through Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Haines
NEAR TERM...Haines
SHORT TERM...Haines
LONG TERM...Novak
AVIATION...KC
Hazardous weather outlook, Jul 13, 4:19 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
419 PM EDT WED JUL 13 2016

INZ050-058-059-066-OHZ034-035-042-043-051-060-142030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-MERCER-AUGLAIZE-DARKE-SHELBY-
MIAMI-PREBLE-
419 PM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON INTO
TONIGHT WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE. A FEW
OF THE STORMS MAY ALSO APPROACH SEVERE LIMITS LATER THIS AFTERNOON
AND EVENING WITH THE MAIN THREAT BEING GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STORMS THAT DEVELOP OVER THE REGION ON THURSDAY WILL HAVE AN
INCREASED POTENTIAL FOR VERY HEAVY RAINFALL WHICH MAY CAUSE
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ073>075-080-KYZ089>100-OHZ026-044>046-052>056-061>065-070>074-
077>082-088-142030-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-
LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
419 PM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON INTO
TONIGHT WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE. A FEW
OF THE STORMS MAY ALSO APPROACH SEVERE LIMITS LATER THIS AFTERNOON
AND EVENING WITH THE MAIN THREAT BEING GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STORMS THAT DEVELOP OVER THE REGION ON THURSDAY WILL HAVE AN
INCREASED POTENTIAL FOR VERY HEAVY RAINFALL WHICH MAY CAUSE
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 6:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
602 PM EDT WED JUL 13 2016

INZ050-132230-
WAYNE IN-
602 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY UNTIL 630 PM EDT...

AT 601 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW
CASTLE...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
RICHMOND...CENTERVILLE...CAMBRIDGE CITY...HAGERSTOWN...
FOUNTAIN CITY...DUBLIN...FRANKLIN...GREENS FORK...SPRING GROVE...
BETHEL...ECONOMY...MOUNT AUBURN...WHITEWATER AND MIDDLEBORO.

THIS INCLUDES I-70 IN INDIANA BETWEEN MILE MARKERS 134 AND 155.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3979 8522 3987 8522 3987 8520 4000 8520
      4000 8482 3980 8482
TIME...MOT...LOC 2201Z 259DEG 35KT 3989 8530

JDR
Special weather statement, Jul 13, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
621 PM EDT WED JUL 13 2016

OHZ034-035-042-043-132300-
AUGLAIZE OH-MERCER OH-DARKE OH-SHELBY OH-
621 PM EDT WED JUL 13 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN AUGLAIZE...
MERCER...NORTHERN DARKE AND NORTHWESTERN SHELBY COUNTIES UNTIL 700 PM
EDT...

AT 620 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR BERNE TO NEAR FORT RECOVERY TO 8 MILES NORTHWEST
OF NEW MADISON...MOVING NORTHEAST AT 55 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...CELINA...ST. MARYS...COLDWATER...NEW BREMEN...MINSTER...
VERSAILLES...ST. HENRY...UNION CITY...FORT LORAMIE...FORT RECOVERY...
ANSONIA...ROCKFORD...NEW KNOXVILLE...MOULTON...WABASH...MENDON...
OSGOOD...CHICKASAW AND BURKETTSVILLE.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4073 8446 4068 8445 4069 8429 4039 8426
      3999 8481 4073 8480
TIME...MOT...LOC 2220Z 209DEG 47KT 4065 8488 4035 8480 4006 8481

NOVAK

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:33 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Shelby42 min
Jul 13, 7:05 PM EDTSpecial Weather StatementILNMontgomery, Preble25 min
Jul 13, 7:12 PM EDTSpecial Weather StatementILNHardin33 min
Jul 13, 7:17 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble28 min
Jul 13, 7:29 PM EDTSpecial Weather StatementILNUnion46 min
Jul 13, 7:34 PM EDTSpecial Weather StatementILNHardin, Logan26 min
Jul 13, 7:36 PM EDTSpecial Weather StatementILNDelaware39 min
Jul 13, 7:42 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami, Montgomery33 min
Jul 13, 6:02 PM EDTSpecial Weather StatementILNWayne28 min
Jul 13, 6:35 PM EDTSpecial Weather StatementILNFayette, Wayne25 min
Jul 13, 7:51 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Union, Wayne39 min

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.